MAUDE Adverse Event Report: CAREFUSION ALARIS PCA MODULE SETS; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PCA MODULE SETS; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10800173
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that the connection by the check value cracked and leaked during use in the icu.There was delay in treatment due to changing out of the iv tubing set to a new one.There was no patient impact.
 
Event or Problem Description
It was reported that the connection by the check value cracked and leaked during use in the icu.There was delay in treatment due to changing out of the iv tubing set to a new one.Although it was noted that there was a delay in treatment, it was also confirmed during follow up, that there was no patient harm or impact as a result of this event.
 
Additional Manufacturer Narrative
Additional information added; section; b.5.(patient information clarified/detailed).The customer¿s report of that the connection by the check value cracked and leaked was confirmed.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Visual inspection of the set noted a crack in the female luer wall on the opposite end of the injection gate of the set.The location of the luer gate on the female luer (below the ¿wings¿) indicates that this female luer was manufactured that moved the injection gate to a lower location to help mitigate and prevent female luer cracks.No tool marks or signs of over torque were observed.No damages were observed on the male luer.Functional testing confirmed leaking from the cracked female luer.The source of the leak is due to a crack in the female luer component.The root cause of the crack is a result of internal stresses created in the luer during the manufacturing process that make it more susceptible to chemical/mechanical attacks.
 
Additional Manufacturer Narrative
Additional information provided: d.11 although requested, information on a4 and b7 were not provided.
 
Event or Problem Description
It was reported that the connection by the check valve cracked and leaked during use in the intensive care unit (icu).There was a delay in treatment due to changing out of the iv tubing set to a new one.Although it was noted that there was a delay in treatment, it was also confirmed during follow up, that there was no patient harm or impact as a result of this event.

Brand Name
ALARIS PCA MODULE SETS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9759253
Report Number9616066-2020-00549
Device Sequence Number16838764
Product Code FPA
UDI-Device Identifier10885403234385
UDI-Public10885403234385
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10800173
Device Catalogue Number10800173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date04/06/2020
05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015,8120,SYRINGE, THERAPY DATE (B)(6) 2020.
Patient Age16 YR